Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 2, 2018Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 2, 2018, 4:18 PM EDT for Toombs County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2018, 4:18 PM EDT (20:18 UTC)
Expired
Jul 2, 2018, 5:00 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Wind
40

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

300 
WWUS82 KFFC 022018
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
418 PM EDT MON JUL 2 2018
 
GAZ113-022100-
Toombs GA-
418 PM EDT MON JUL 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS COUNTY UNTIL 500 PM EDT...

At 418 PM EDT...a strong thunderstorm was near Gordonia Altamaha
State Park, or near Reidsville...moving northwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, Center, Toombs Central, Ohoopee, New
Branch, Ponderosa, South Thompson, English Eddy, Grays Landing, Rock
Springs, Cedar Crossing and Johnson Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
      3194 8238 3195 8237 3196 8238 3195 8239
      3196 8241 3195 8240 3197 8244 3219 8240
      3226 8222 3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 2018Z 123DEG 10KT 3205 8217 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:39 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 2, 2:39 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
239 PM EDT Mon Jul 2 2018

.SHORT TERM /Tonight through Tuesday Night/...
North and Central Georgia is currently wedged between a sfc low
pressure towards the SW and a surface high pressure towards the
NE putting the forecast area in moist southeasterly flow for the
afternoon/evening. Ongoing scattered showers should continue into
the early evening with isolated thunderstorms possible. However,
the morning soundings showed quasi-moist adiabatic temperature
profiles combined with higher pressure aloft which are producing
long and skinny CAPE profiles with MLCAPE struggling to reach 1500
J/kg. This should limit thunderstorm potential compared to typical
summertime conditions in the area. A trough from the surface low
stretched over AL will keep the primary forcing for storms near the
AL/GA boarder.

Tomorrow, a mid-level inverted ridge with an accompanied dry slot
look to move through the area which will help to limit
precipitation potential with only a slight chance of showers and
thunderstorms for the NW half of the forecast area, including the
ATL metro. Potential will be higher for the southeastern half of the
CWA but precip chances will max out around 40% due to some models
resolving a potential wave of storms moving into GA in the late
afternoon/early evening. With drier air creating less cloud cover,
temps should rise into the lower 90s with heat indices in the upper
90s and lower triple digits.

22

.LONG TERM /Wednesday through Monday/...
No major changes needed to the ongoing forecast for the long term
period of the forecast.

Easterly flow aloft and at the surface will continue through the end
of the week. A wave will move in from the east by late in the week,
increasing the pops Thursday. The weekend looks to be pretty
unsettled, with a front dropping down from the north later Friday
into Saturday. The boundary looks to dissipate by Sunday.

Temps are expected to average right around normal. The thicker cloud
cover in the easterly flow should help temps remain the upper 80s to
lower 90s. However, the humidities will remain high due to the
abundant low level moisture.

NListemaa

&&

.AVIATION... 18Z Update... Mostly VFR conditions today. Current
scattered MVFR cigs expected to rise to VFR through the afternoon.
Thunderstorm potential for any one TAF site is low, but enough to
warrant TEMPO groups for CSG and ATL sites from 22Z-02Z. Winds
will stay out of the E-SE through the period. Overnight SCT/BKN
sky cover could produce some MVFR cigs and vsbys where winds are
calm by the early morning.

//ATL Confidence...18Z Update...
Medium on TSRA potential.
High on all other elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  92  72  89 /  20  30  30  30
Atlanta         74  90  73  88 /  40  20  20  30
Blairsville     67  87  67  85 /  30  20  20  30
Cartersville    72  91  72  89 /  40  20  20  30
Columbus        74  92  74  90 /  40  20  20  30
Gainesville     72  90  72  87 /  30  20  20  30
Macon           73  92  72  90 /  30  40  30  30
Rome            72  91  72  90 /  50  20  10  30
Peachtree City  72  91  72  88 /  40  20  20  30
Vidalia         73  92  73  88 /  20  50  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...22
LONG TERM....NListemaa
AVIATION...22
Hazardous weather outlook, Jul 2, 9:53 AM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
953 AM EDT Mon Jul 2 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
953 AM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms are expected
today into tonight. A few storms could be strong and possibly
severe with strong gusty winds, frequent lightning, and locally
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a chance of thunderstorms each day through Sunday,
most so during the afternoon and evening hours. A few storms
could be strong to severe with strong gusty winds, frequent
lightning and isolated flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 2, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
418 PM EDT MON JUL 2 2018

GAZ113-022100-
Toombs GA-
418 PM EDT MON JUL 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS COUNTY UNTIL 500 PM EDT...

At 418 PM EDT...a strong thunderstorm was near Gordonia Altamaha
State Park, or near Reidsville...moving northwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, Center, Toombs Central, Ohoopee, New
Branch, Ponderosa, South Thompson, English Eddy, Grays Landing, Rock
Springs, Cedar Crossing and Johnson Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
      3194 8238 3195 8237 3196 8238 3195 8239
      3196 8241 3195 8240 3197 8244 3219 8240
      3226 8222 3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 2018Z 123DEG 10KT 3205 8217

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:08 PM EDTSpecial Weather StatementFFCMorgan, Walton52 min
Jul 2, 5:31 PM EDTSpecial Weather StatementFFCTreutlen29 min
Jul 2, 5:49 PM EDTSpecial Weather StatementFFCJohnson26 min
Jul 2, 6:06 PM EDTSpecial Weather StatementFFCLaurens, Treutlen24 min
Jul 2, 6:14 PM EDTSpecial Weather StatementFFCJohnson31 min
Jul 2, 6:32 PM EDTSpecial Weather StatementFFCLaurens28 min
Jul 2, 7:01 PM EDTSpecial Weather StatementFFCWilkinson29 min
Jul 2, 7:12 PM EDTSpecial Weather StatementFFCWashington48 min
Jul 2, 7:34 PM EDTSpecial Weather StatementFFCWarren41 min
Jul 2, 7:40 PM EDTSpecial Weather StatementFFCHancock50 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.